Alert archive / Arizona / Wind Advisories in 2018

Wind Advisory 14, NWS Flagstaff, AZ

April 6, 2018Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 6, 2018, 2:16 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 7, 2018, 12:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 2:16 PM MST (21:16 UTC)
In effect from
Apr 7, 2018, 12:00 PM MST
Expired
Apr 8, 2018, 3:00 AM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WWUS75 KFGZ 062116
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
216 PM MST Fri Apr 6 2018

AZZ004>007-009-012-013-015-039-040-071400-
/O.NEW.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
216 PM MST Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 2 AM MST
SUNDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon Saturday to 2 AM MST
Sunday. 

* TIMING...Windy conditions will develop Saturday afternoon and
  continue into early Sunday morning.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Travel may become difficult for high profile vehicles.
  Localized areas of blowing dust are possible over valley areas
  of northeast Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
5 follow-up statements
046 
WWUS75 KFGZ 071245
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
545 AM MST Sat Apr 7 2018

AZZ004>007-009-012-013-015-039-040-072045-
/O.CON.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
545 AM MST Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM MST
SUNDAY...

* TIMING...Expect southwest winds to increase late this morning
  and into the early afternoon. Winds will peak late today and
  this evening, slowly decreasing around Midnight MST.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Localized areas of blowing dust will be possible over
  the valleys of northeast Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for 
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at 
www.weather.gov/flagstaff.

&&

$$
006 
WWUS75 KFGZ 071647
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
947 AM MST Sat Apr 7 2018

AZZ004>007-009-012-013-015-039-040-080100-
/O.CON.KFGZ.WI.Y.0014.180407T1900Z-180408T0900Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
947 AM MST Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SUNDAY...

* TIMING...Expect southwest winds to increase early this
  afternoon. Wind speeds will peak this evening, decreasing after
  Midnight MST. 

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Localized areas of blowing dust will be possible 
  over the valleys of northeast Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
486 
WWUS75 KFGZ 072122
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
222 PM MST Sat Apr 7 2018

AZZ004>007-009-012-013-015-039-040-080530-
/O.EXT.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
222 PM MST Sat Apr 7 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY...

* TIMING...Southwest winds are increasing this afternoon. Wind
  speeds will peak this evening, decreasing during the early
  morning hours Sunday.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Localized areas of blowing dust will be possible 
  over the valleys of northeast Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
453 
WWUS75 KFGZ 080438
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
938 PM MST Sat Apr 7 2018


AZZ004>007-009-012-013-015-039-040-081000-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
938 PM MST Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* TIMING...Southwest winds will continue this evening, decreasing
  during the early morning hours Sunday. 

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Localized areas of blowing dust will be possible 
  over the valleys of northeast Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
626 
WWUS75 KFGZ 081003
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
303 AM MST Sun Apr 8 2018

AZZ004>007-009-012-013-015-039-040-081115-
/O.EXP.KFGZ.WI.Y.0014.000000T0000Z-180408T1000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
303 AM MST Sun Apr 8 2018

...WIND ADVISORY HAS EXPIRED...

Southwest winds have decreased substantially during the night and
the Wind Advisory will be allowed to expire. Southwest winds will
turn westerly later this morning, with speeds generally from 15 
to 30 mph through the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:33 AM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 6, 9:33 AM MST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
933 AM MST Fri Apr 6 2018

.SYNOPSIS...Dry and mild conditions are expected today with
occasional high clouds. A weather system will move across the area
this weekend bringing gusty southwest winds and a chance of light
showers through early Sunday. Dry conditions and lighter winds
will return Sunday afternoon through mid week.

&&

.UPDATE...Mild conditions will continue into Saturday with well
above normal temperatures both day and night. Minor forecast
update sent this morning to time batches of high clouds as they
move in from the west, otherwise forecasts in good shape.

&&

.PREV DISCUSSION /439 AM MST/... Daytime temperatures will run
about 5-13 degrees above normal into the middle of next week. Dry
conditions are anticipated to prevail into early Saturday, though
mostly cloudy skies will continue today. Gusty southwest winds are
expected today and Saturday, turning west-northwesterly on Sunday.
In addition, a passing disturbance will move through the state
this weekend with a slight chance of showers in the forecast from
Saturday into early Sunday. Models are indicating the potential
for cooler temps, another round of strong and gusty winds, and
chances for showers by next Thursday or so.

&&

.AVIATION...For the 18Z package...VFR conditions are forecast to
persist through 18Z Saturday. Periods of mid-high clouds are
expected, with cigs as low as 090-110 near the Utah state line.
Winds will become WSW 10-20g25-30kts this afternoon. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Periods of high clouds, dry conditions and above
normal daytime temperatures are expected Friday and Saturday. Breezy
to windy conditions will develop each afternoon, most areas seeing
winds at 15 to 30 mph from the southwest. Dewpoints will also rise
on Saturday, with a slight chance of showers over the northern half
of the district Saturday night.

Sunday through Tuesday...Moisture from the eastern Pacific will
bring a slight chance of showers through Sunday morning. Slightly
cooler temperatures are expected Sunday, with gusty winds continuing
from the west-southwest. Warm and dry weather arrives for the early
week, with less wind.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JJ/KD
AVIATION...AT
FIRE WEATHER...Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.